Alert archive / Minnesota / Wind Advisories in 2007

Wind Advisory 5, NWS Duluth, MN

October 17, 20074 counties in Minnesota; Bayfield County, Douglas County, Wisconsin

NWS Duluth, MN issued this wind advisory at Oct 17, 2007, 10:06 PM CDT for 4 counties in Minnesota; Bayfield County, Douglas County, Wisconsin. It took effect at Oct 18, 2007, 4:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 10:06 PM CDT (03:06 UTC)
In effect from
Oct 18, 2007, 4:00 AM CDT
Expired
Oct 18, 2007, 2:40 PM CDT
In force
11 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Cook County, MN, Lake County, MN, Saint Louis County, MN, Bayfield County, WI, Douglas County, WI

The radar

The Duluth radar (KDLH), 49 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 3.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDLH 180306
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1006 PM CDT WED OCT 17 2007

.A STRONG NOREASTER WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO
IOWA OVERNIGHT. THE DEEPENING LOW PRESSURE SYSTEM WILL THEN
CONTINUE TO PUSH NORTHEAST ACROSS EASTERN MINNESOTA OR FA WESTERN
WISCONSIN ON THURSDAY...TRACKING OVER WESTERN LAKE SUPERIOR INTO
FRIDAY. THIS STORM TRACK WILL FAVOR STRONG NORTHEAST WINDS ACROSS
THE REGION LATE TONIGHT AND ON THURSDAY...WHILE PRODUCING THE MOST
INTENSE WINDS ON AND NEAR LAKE SUPERIOR. IN ADDITION TO THE
WIND...HEAVY RAIN WILL PRODUCE WIND-DRIVEN RAIN AND HAZARDOUS
TRAVEL CONDITIONS.

MNZ037-WIZ001-181000-
/O.UPG.KDLH.HW.A.0001.071018T0900Z-071019T0300Z/
/O.NEW.KDLH.WI.Y.0005.071018T0900Z-071018T2000Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
1006 PM CDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...MAINLY BETWEEN 4 
AM AND 6 AM. THEY WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS OF 45 
TO 50 MPH. THE WINDS WILL BE STRONGEST WITHIN ABOUT 25 MILES OF
LAKE SUPERIOR...AND PEAK RIGHT ALONG THE LAKE SHORE AT PARK POINT.

THE WINDS WILL START TO DIMINISH FROM MID TO LATE AFTERNOON. THE
STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN LATE TONIGHT
THROUGH THURSDAY AND PRODUCE WIND-DRIVEN RAIN.

DRIVING ACROSS BRIDGES...ESPECIALLY THE BLATNICK AND BONG BETWEEN 
SUPERIOR AND DULUTH...COULD BE HAZARDOUS. HIGH PROFILE VEHICLES WILL
BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
FOR MORE THAN 1 HOUR OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

MNZ020-021-181000-
/O.UPG.KDLH.HW.A.0001.071018T0900Z-071019T0300Z/
/O.NEW.KDLH.WI.Y.0005.071018T1000Z-071018T2300Z/
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-
1006 PM CDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM CDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS ARE EXPECTED TO INCREASE LATE TONIGHT OR EARLY 
THURSDAY MORNING TO 25 TO 35 MPH...WITH FREQUENT GUSTS OF 40 TO
50 MPH. A FEW GUSTS NEAR 55 MPH CAN ALSO BE EXPECTED. LOCATIONS ALONG THE
NORTH SHORE...INCLUDING COMMUNITIES ALONG HIGHWAY 61 FROM TWO
HARBORS TO GRAND PORTAGE WILL BE AFFECTED BY THE STRONG WINDS. IN
ADDITION TO THE STRONG WINDS...WILL BE WIDESPREAD RAIN. HIGH
PROFILE VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS AND
SHOULD USE CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
FOR MORE THAN 1 HOUR OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

WIZ002-181000-
/O.NEW.KDLH.WI.Y.0005.071018T0900Z-071018T2000Z/
BAYFIELD-
1006 PM CDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CDT THURSDAY. 

STRONG NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...MAINLY BETWEEN 4 
AM AND 6 AM. THEY WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS OF 45 
TO 50 MPH. THE WINDS WILL BE STRONGEST WITHIN ABOUT 15 MILES OF LAKE 
SUPERIOR. THE WINDS WILL START TO DIMINISH FROM MID TO LATE
AFTERNOON. THE STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN LATE
TONIGHT THROUGH THURSDAY AND PRODUCE WIND-DRIVEN RAIN.

AREAS THAT CAN EXPECT THE STRONG WINDS INCLUDE PORT
WING...HERSTER...CORNUCOPIA...RED CLIFF...BAYFIELD AND WASHBURN.

DRIVING ACROSS BRIDGES...COULD BE HAZARDOUS. HIGH PROFILE
VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
FOR MORE THAN 1 HOUR OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

MELDE
4 follow-up statements
000 
WWUS73 KDLH 180950
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
450 AM CDT THU OCT 18 2007

.AN UNUSUALLY STRONG STORM SYSTEM OVER THE CENTRAL PLAINS WILL
APPROACH THE AREA TODAY. NORTHEAST AND EAST WINDS ARE DEVELOPING
ACROSS THE REGION THIS MORNING... AND WILL INCREASE IN STRENGTH
THROUGH EARLY AFTERNOON. THE MOST INTENSE WINDS WILL OCCUR ALONG
LAKE SUPERIOR. IN ADDITION TO THE WIND...HEAVY RAIN WILL PRODUCE
LOW VISIBILTY AND HAZARDOUS TRAVEL CONDITIONS AT TIMES.

MNZ037-WIZ001-002-181800-
/O.CON.KDLH.WI.Y.0005.000000T0000Z-071018T2000Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD-
450 AM CDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

NORTHEAST WINDS ARE INCREASING AHEAD OF AN APPROACHING STORM SYSTEM.
EARLY THIS MORNING WIND GUSTS OF 35 TO 40 MPH HAVE OCCURRED NEAR THE
TWIN PORTS. WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS OF
45 TO 50 MPH. THE WINDS WILL BE STRONGEST WITHIN ABOUT 15 MILES OF
LAKE SUPERIOR...AND PEAK RIGHT ALONG THE LAKE SHORE AT PARK POINT.

THE WINDS WILL BE MOST INTENSE FROM ABOUT 9 AM THIS MORNING TO 1 PM
THIS AFTERNOON. WINDS SHOULD START TO RAPIDLY DIMINISH FROM EARLY
TO MID AFTERNOON. THE STRONG WINDS WILL COMBINE WITH WIDESPREAD
RAIN TO CREATE POOR DRIVING CONDITIONS.

DRIVING ACROSS BRIDGES...ESPECIALLY THE BLATNICK AND BONG BETWEEN
SUPERIOR AND DULUTH...COULD BE HAZARDOUS. HIGH PROFILE VEHICLES
WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH FOR
MORE THAN 1 HOUR... OR GUSTS OF 45 MPH ...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MNZ020-021-181800-
/O.CON.KDLH.WI.Y.0005.071018T1000Z-071018T2300Z/
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-
450 AM CDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

NORTHEAST WINDS ARE EXPECTED TO INCREASE EARLY THIS MORNING TO 25 TO
35 MPH...WITH FREQUENT GUSTS OF 40 TO 50 MPH. A FEW GUSTS NEAR 55
MPH CAN ALSO BE EXPECTED. LOCATIONS ALONG THE NORTH
SHORE...INCLUDING COMMUNITIES ALONG HIGHWAY 61 FROM TWO HARBORS TO
GRAND PORTAGE WILL BE AFFECTED BY THE STRONG WINDS. IN ADDITION TO
THE STRONG WINDS...RAIN WILL CREATE POOR VISIBILITIES AT TIMES. HIGH
PROFILE VEHICLES WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS AND
SHOULD USE CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH FOR
MORE THAN 1 HOUR... OR GUSTS OF 45 MPH... ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDLH 181640 AAA
NPWDLH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1140 AM CDT THU OCT 18 2007

.AN UNUSUALLY STRONG STORM SYSTEM MOVING INTO THE AREA TODAY.
POWERFUL NORTHEAST WINDS AROUND 30 MPH WITH GUSTS AROUND 50 MPH
HAVE BEEN REPORTED ALONG THE NORTH SHORE OF LAKE SUPERIOR AND IN
THE TWIN PORTS OF DULUTH-SUPERIOR...AND WILL PERSIST INTO THE
AFTERNOON. IN ADDITION TO THE WIND...HEAVY RAIN WILL PRODUCE LOW
VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS AT TIMES.

MNZ037-WIZ001-002-182000-
/O.CON.KDLH.WI.Y.0005.000000T0000Z-071018T2000Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD-
1140 AM CDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

NORTHEAST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL PERSIST WITHIN
ABOUT 15 MILES OF LAKE SUPERIOR TODAY. THE WINDS WILL GRADUALLY
DIMINISH THROUGH THE AFTERNOON.

THE STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN TO CREATE
REDUCED VISIBILITIES AND POOR DRIVING CONDITIONS.

DRIVING ACROSS BRIDGES...ESPECIALLY THE BLATNICK AND BONG BETWEEN
SUPERIOR AND DULUTH...COULD BE HAZARDOUS. HIGH PROFILE VEHICLES
WILL BE ESPECIALLY SUSCEPTIBLE TO THESE WINDS. USE EXTRA CAUTION.

$$

MNZ020-021-182300-
/O.CON.KDLH.WI.Y.0005.000000T0000Z-071018T2300Z/
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-
1140 AM CDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

NORTHEAST WINDS AROUND 30 MPH WITH GUSTS AROUND 50 MPH WILL
PERSIST WITHIN ABOUT 15 MILES OF LAKE SUPERIOR TODAY. THE WINDS
WILL GRADUALLY DIMINISH THIS EVENING...GENERALLY AFTER 4 PM.

THE STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN TO CREATE
REDUCED VISIBILITIES AND POOR DRIVING CONDITIONS.

DRIVING COULD BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GRANING
000 
WWUS73 KDLH 181844
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
144 PM CDT THU OCT 18 2007


MNZ037-WIZ001-002-181945-
/O.CAN.KDLH.WI.Y.0005.000000T0000Z-071018T2000Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD-
144 PM CDT THU OCT 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. 


$$

MNZ020-181945-
/O.CAN.KDLH.WI.Y.0005.000000T0000Z-071018T2300Z/
SOUTHERN LAKE/LAKESHORE-
144 PM CDT THU OCT 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY.


$$

MNZ021-182300-
/O.CON.KDLH.WI.Y.0005.000000T0000Z-071018T2300Z/
SOUTHERN COOK/LAKESHORE-
144 PM CDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

NORTHEAST WINDS AROUND 30 MPH WITH GUSTS AROUND 50 MPH WILL
PERSIST WITHIN ABOUT 15 MILES OF LAKE SUPERIOR THIS
AFTERNOON...GRADUALLY DIMINISHING BY THIS EVENING.

THE STRONG WINDS WILL COMBINE WITH WIDESPREAD RAIN TO CREATE
REDUCED VISIBILITIES AND POOR DRIVING CONDITIONS. 

DRIVING COULD BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

GRANING
000 
WWUS73 KDLH 181940
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
240 PM CDT THU OCT 18 2007


MNZ021-182045-
/O.CAN.KDLH.WI.Y.0005.000000T0000Z-071018T2300Z/
SOUTHERN COOK/LAKESHORE-
240 PM CDT THU OCT 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND
ADVISORY. 

$$

GRANING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Oct 17, 9:48 PM CDT, 18 minutes earlier.

Area forecast discussion, Oct 17, 9:48 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
948 PM CDT WED OCT 17 2007

.DISCUSSION...SHOWERS HAVE BEEN MOVING THROUGH OUR CWA THIS
EVENING...UNDER GENERAL WAA. LARGER AREA OF RAIN WAS MOVING NORTH
NOW THROUGH SOUTHEAST MINNESOTA AND WEST-CENTRAL WISCONSIN...AND
THAT SHOULD MOVE INTO OUR SOUTHERN ZONES BETWEEN 0330Z AND 0430Z.

WE MADE ADJUSTMENTS TO THE POPS OVERNIGHT...MAINLY FOR TIMING. WE
ALSO INCREASED THEM TO 70 TO 90 PERCENT ACROSS THE FAR NORTH...AS
LATEST MODELS SHOW RAIN WILL MAKE IT THERE LATE.

FORECAST STILL LOOKS GOOD FOR THURSDAY INTO FRIDAY. THURSDAY LOOKS
LIKE A MISERABLE DAY AROUND LAKE SUPERIOR WITH A STEADY RAIN...AND
WINDY CONDITIONS. WE WENT WITH A WIND ADVISORY FOR THE NORTH SHORE
DOWN TO THE HEAD OF THE LAKE...AND EAST AROUND THE BAYFIELD
PENINSULA. WE WERE ON THE FENCE ON WHAT EXACTLY TO DO WITH THE
WATCH. THE LATEST NAM SHOWS 925MB AND 850MB WINDS INCREASING TO
55KT AND 60-70KT RESPECTIVELY ALONG THE NORTH SHORE BY 18Z
THURSDAY...AND BETWEEN 45-55KT FURTHER SOUTH. BASED ON WIDESPREAD
PRECIP EXPECTED DUE TO STRONG LIFT AND NOT IDEAL LOOKING SOUNDINGS
FOR STRONG WIND...WE DECIDED ON AN ADVISORY FOR NOW. OTHER MODELS
NOT IN YET...AND IF GFS SUGGESTS STRONGER WINDS...MIDNIGHT SHIFT
CAN UPGRADE TO A WARNING. THE SURFACE LOW IS FORECAST TO LIFT INTO
EXTREME NORTHWEST WI OR NEAR KDLH LATE THURSDAY AFTERNOON. BASED
ON THIS...WE DID TRIM BACK THE TIMING OF THE STRONGEST WINDS.

&&

.AVIATION...WIDESPREAD RAIN WILL BE DEVELOPING FROM SOUTH TO NORTH
THIS EVENING AND OVERNIGHT. CEILINGS AND VSBYS WILL DROP TO IFR OR
LOW MVFR BY 12Z. IN ADDITION...STRONG WINDS WILL BE
DEVELOPING...MAINLY AROUND LAKE SUPERIOR.

&&

POINT TEMPS/POPS...
DLH  49  53  48  54 / 100 100  80  70
INL  47  56  46  53 /  70  90  80  70
BRD  52  58  48  55 / 100  90  80  60
HYR  54  61  50  56 / 100 100  80  70
ASX  51  59  49  56 / 100 100  80  70

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...WIND ADVISORY FROM 4 AM TO 3 PM CDT THURSDAY FOR
     CARLTON/SOUTHERN ST. LOUIS.

     WIND ADVISORY FROM 5 AM TO 6 PM CDT THURSDAY FOR SOUTHERN
     COOK/LAKESHORE-SOUTHERN LAKE/LAKESHORE.

WI...WIND ADVISORY FROM 4 AM TO 3 PM CDT THURSDAY FOR BAYFIELD-
     DOUGLAS.

LS...GALE WARNING FROM 5 AM TO 7 PM CDT THURSDAY FOR LSZ121-LSZ140-
     LSZ141-LSZ142-LSZ143-LSZ144-LSZ145-LSZ146-LSZ147-LSZ148-
     LSZ162.

MELDE
Hazardous weather outlook, Oct 17, 1:17 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
117 PM CDT WED OCT 17 2007

LSZ121-140>148-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-181030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
117 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...THE
NEARSHORE WATERS OF WESTERN LAKE SUPERIOR AND NORTHWEST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTHEAST WINDS WILL DEVELOP OVERNIGHT...INCREASING TO GALES
WITH STORM FORCE GUSTS BY DAYBREAK. THESE POWERFUL WINDS WILL
CAUSE HAZARDOUS CONDITIONS FOR BOATERS ON LAKE SUPERIOR...WHERE A
GALE WARNING IS IN EFFECT LATE TONIGHT. PLEASE SEE THE LATEST
NEARSHORE MARINE FORECAST FOR FURTHER DETAILS.

HEAVY RAIN AND ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE
STORMS ARE NOT EXPECTED TO BECOME SEVERE. THE STRONG
WIND...COMBINED WITH HEAVY RAIN...WILL RESULT IN BLINDING WIND-
DRIVEN RAIN AND HAZARDOUS TRAVEL CONDITIONS LATE TONIGHT. A HIGH
WIND WATCH IS IN EFFECT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

POWERFUL WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE FOUND
ON AND NEAR LAKE SUPERIOR THURSDAY...DIMINISHING THURSDAY EVENING. A HIGH
WIND WATCH IS IN EFFECT THROUGH THURSDAY EVENING. THESE INTENSE
WINDS WILL CAUSE HAZARDOUS CONDITIONS FOR BOATERS ON WESTERN LAKE
SUPERIOR...WHERE A GALE WARNING IS IN EFFECT. PLEASE SEE THE
LATEST NEARSHORE MARINE FORECAST FOR FURTHER DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY. THESE STORMS WILL
HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE IN THE EXTREME
SOUTHWEST...INCLUDING THE PARK FALLS AREA. THE STRONG
WIND...COMBINED WITH HEAVY RAIN...WILL RESULT IN BLINDING WIND-
DRIVEN RAIN AND HAZARDOUS TRAVEL CONDITIONS LATE TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

GRANING

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 10:22 AM CDTFlood WatchDLHAitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more24 hr
Oct 18, 6:01 PM CDTSpecial Marine WarningDLH29 min
Oct 18, 2:21 PM CDTSevere Thunderstorm WarningDLHPrice37 min
Oct 18, 3:12 PM CDTSevere Thunderstorm WarningDLHPrice35 min
Oct 18, 3:18 PM CDTSevere Thunderstorm WarningDLHPrice, Sawyer42 min
Oct 18, 3:28 PM CDTSevere Thunderstorm WarningDLHAshland, Iron31 min
Oct 18, 5:28 PM CDTSevere Thunderstorm WarningDLHBayfield23 min

Nearby

Wind Advisories in Minnesota, 2007Wind Advisories in Wisconsin, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.